, Volume 57, Issue 3, pp 263-280

Two-plane sub-bundles of nonorientable real vector-bundles

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Let ζ be a nonorientable m-plane bundle over a CW complex X of dimension m or less. Given a 2-plane bundle η over X, we wish to know whether η can be embedded as a sub-bundle of ζ. The bundle η need not be orientable. When ζ is even-dimensional there is the added complication of twisted coefficients. In that case, we use Postnikov decomposition of certain nonsimple fibrations in order to describe the obstructions for the embedding problem. Emery Thomas [11] and [12] treated this problem for ζ and η both orientable. The results found here are applied to the tangent bundle of a closed, connected, nonorientable smooth manifold, as a special case.

The writing of this paper was partially supported by CNPq grant